Couldn't find what you looking for?

TRY OUR SEARCH!

I'm sure this topic has been posted in some form about a million times, but in situations such as these, I believe we all desire a personalized answer.

I apologize for the length of this, but I feel like the more detail I provide, the more the situation can be analyzed.

My boyfriend and I began having sex about a month ago and used condoms every time. The week following when we started (fourth of February) I went to the gynecologist and was prescribed Loestrin 24Fe, as well as Ciprofloxacin HCL 500MG for a urinary tract infection. Almost as soon as I started taking Cipro, the symptoms of the UTI were gone, so I only took it for about four days, starting on the fifth of February. I'm not entirely certain when I stopped taking them, but I still have seven pills and I was supposed to take two a day. Of course, I forgot to take one on one or two of those days, which is why I can't recall the exact date I stopped. I'm going to say it was either the ninth or tenth of February. When my doctor gave me both sets of pills, she told me that I should use a backup method for protection because of the antibiotics.

I began taking the birth control on the eighth of February, the first day of my period. My period lasted until - I believe - the sixteenth. It was the longest period I could ever remember having. As I said before, I was on Cipro until the ninth or tenth, so I only took them both at the same time for two or three days. I did some research and read that Cipro was tested and found to have no effect on birth control. But I remembered that it took seven days to become effective, so I assumed that even if Cipro did make the pill less effective, I would be protected seven days from the last day I took both pills.

After doing my research and discussing the situation with my boyfriend, we both decided that we wanted to stop using the condoms. We had sex from the eighteenth of February to the twenty-first of February with no other protection than my birth control. Since taking the pills I have not missed a single one and have taken them at the exact same time - six o'clock. The only slip-up I had was forgetting them at home one day and even then I took them at six-twenty, well within the two to three hour 'grace' period. I lost my pill pack on the twentieth, but got another before I could miss the pill that day. In the new pack I accidentally began one day before I left off in the old pack because I thought it was Friday when it was Saturday, but I'm pretty sure it doesn't matter. I've still had the pill at the same time every single day I've been on them.

I was completely unconcerned about our decision not to use condoms until this past Wednesday when I woke up spotting. It wasn't in the urine, only on the tissue, but I immediately became concerned. I researched it and stumbled across topics about implantation bleeding. And because I'm an 'assume the worst' kind of gal, I believed that's what I was experiencing. I called my local Planned Parenthood and told them my situation. They told me I was fine until I mentioned the antibiotics - then they told me I should wait ten days from the last time I had sex and come in for a pregnancy test.

The next day (Thursday) the spotting kind of faded away. I continued to research the symptoms I had experienced (which included a bit of cramping and an awful headache Wednesday night) and stumbled across an ovulation calendar. I entered the start date of my cycle and according to the calendar, the first three days I had sex - the eighteenth through the twentieth - were my most fertile days and the final day I had sex - the twenty-first - was supposed to be my ovulation day. Friday I woke up with brown discharge. Later I experienced bleeding that was similar to the start of my period - kind of light, but not light enough to just be called spotting. I eventually had to put a pad on to keep it from spotting on the underwear. Today I thought it had all faded away for the most part again, but then I had the bleeding again, similar to Friday's. Cramping as well.

It is still too soon for me to take a pregnancy test, so I wanted to see what others would say of this situation. Could I be pregnant or am I just experiencing the side-effects of the pill?

Loading...

antibiotics can make your birth control in affective. so theres a possibility that you could have gotten pregnant. they say dont take antibiotics and birth control at the same time that it could make the birth control not work. and they say that implantation can cause cramping and brown spotting or light pink. it could have been your period but it all depends on how long it lasted and was it heavy? i would take a urine test just in case but i would wait until a day or 2 before you are supposed to get your period and take a pregnancy test. first response or E.P.T.
Reply

Loading...

I've had the spotting almost every day since Wednesday, including today. I bought an early home pregnancy test and plan to take one tomorrow morning as well as one on the fourth or fifth.
Reply

Loading...